Alert archive / Wisconsin / Freezing Rain Advisories in 2016
Freezing Rain Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this freezing rain advisory at Jan 7, 2016, 8:30 PM CST for Clark County, Jackson County, Taylor County, Wisconsin. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2016, 8:30 PM CST (02:30 UTC)
- Expired
- Jan 8, 2016, 12:00 AM CST
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Jackson County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS43 KARX 080230 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 830 PM CST THU JAN 7 2016 ...ICY ROADS REPORTED ACROSS CLARK AND TAYLOR COUNTIES... .FREEZING DRIZZLE HAS GLAZED OVER MANY ROADS ACROSS THE AREA WITH ACCIDENTS BEING REPORTED. LIGHT FREEZING RAIN WILL SPREAD IN FROM THE SOUTH OVER THE NEXT 1-2 HOURS AND MIX WITH SNOW...CREATING ADDITIONAL TRAVEL DIFFICULTIES. WIZ017-029-080600- /O.NEW.KARX.ZR.Y.0002.160108T0230Z-160108T0600Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 830 PM CST THU JAN 7 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * LIGHT FREEZING RAIN WILL CREATE SLIPPERY TRAVEL CONDITIONS THROUGH LATE TONIGHT. * ICE ACCUMULATIONS OF A GLAZE TO 1/10 INCH POSSIBLE. * UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL CONDITIONS . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WETENKAMP
3 follow-up statements
992 WWUS43 KARX 080249 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 849 PM CST THU JAN 7 2016 ...FREEZING RAIN LEADING TO ICY AND HAZARDOUS TRAVEL CONDITIONS... .LIGHT FREEZING RAIN HAS GLAZED OVER MANY ROADS ACROSS THE AREA WITH A FEW ACCIDENTS REPORTED. UNTREATED ROADS AND SIDEWALKS WILL BE ICY TONIGHT...ESPECIALLY SECONDARY ROADS. WIZ034-080600- /O.EXA.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/ JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 849 PM CST THU JAN 7 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * LIGHT FREEZING RAIN WILL CREATE SLIPPERY TRAVEL CONDITIONS THROUGH LATE TONIGHT. * ICE ACCUMULATIONS OF A GLAZE TO 1/10 INCH POSSIBLE. * UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WIZ017-029-080600- /O.CON.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 849 PM CST THU JAN 7 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * LIGHT FREEZING RAIN WILL CREATE SLIPPERY TRAVEL CONDITIONS THROUGH LATE TONIGHT. * ICE ACCUMULATIONS OF A GLAZE TO 1/10 INCH POSSIBLE. * UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WETENKAMP
415 WWUS43 KARX 080438 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1038 PM CST THU JAN 7 2016 ...SLIPPERY TRAVEL CONTINUES... .LIGHT FREEZING RAIN EARLY THIS EVENING HAS LEAD TO ICY STRETCHES ON UNTREATED ROADS. THE FREEZING RAIN HAS SWITCHED OVER TO LIGHT SNOW. LOOK FOR THE LIGHT SNOW TO CONTINUE INTO THE OVERNIGHT HOURS WITH ACCUMULATIONS OF 1/2 INCH TO 2 INCHES POSSIBLE. WIZ017-029-034-080600- /O.CON.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/ TAYLOR-CLARK-JACKSON- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 1038 PM CST THU JAN 7 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * LIGHT FREEZING RAIN EARLY THIS EVENING HAS LEAD TO SLICK TRAVEL ON UNTREATED SURFACES. * A LIGHT GLAZE OF ICE HAS OCCURRED. * UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LIGHT GLAZE OF ICE AND LIGHT SNOW WILL CREATE SLIPPERY TRAVEL TONIGHT. DRIVE WITH CAUTION AND ALLOW FOR EXTRA TRAVEL TIME. && $$ WETENKAMP
838 WWUS43 KARX 080543 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1143 PM CST THU JAN 7 2016 ...SOME SLICK TRAVEL POSSIBLE OVERNIGHT... .THE FREEZING RAIN HAS SWITCHED OVER TO LIGHT SNOW AND WILL CONTINUE TO PRODUCE SOME SLIPPERY TRAVEL AT TIMES. THE FREEZING RAIN HAS ENDED SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. WIZ017-029-034-080645- /O.EXP.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/ TAYLOR-CLARK-JACKSON- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 1143 PM CST THU JAN 7 2016 ...FREEZING RAIN ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE FREEZING RAIN HAS ENDED ACROSS THE AREA WITH A SWITCH OVER TO LIGHT SNOW. SLIPPERY TRAVEL REMAINS POSSIBLE ON UNTREATED SURFACES. $$ WETENKAMP
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freezing rain advisory went out at Jan 7, 5:44 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 7, 5:44 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 544 PM CST THU JAN 7 2016 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) ISSUED AT 256 PM CST THU JAN 7 2016 IMMEDIATE CONCERN WILL BE INCOMING PRECIPITATION TONIGHT AND AREAS OF DENSE FOG THIS EVENING. WATER VAPOR IMAGERY SHOWING A MID-LEVEL CLOSED LOW ALONG THE OK PANHANDLE/KS STATE LINE. RADAR MOSAIC TO THE SOUTHWEST SHOWS QUITE AN EXTENSIVE AREA OF RAIN IN THE MOISTURE TRANSPORT/LIFT AHEAD OF THE WAVE HEADING TOWARD US. MEANWHILE...BACK AT THE LOCAL FORECAST AREA...RADAR WAS SHOWING BLOSSOMING DRIZZLE SIGNATURE IN RESPONSE TO LOWER LEVEL ISENTROPIC LIFT/MOISTURE PUSH AHEAD OF THE INCOMING WAVE ACROSS THE SOUTHERN PLAINS. TEMPERATURES ACROSS THE AREA THIS AFTERNOON WERE IN THE LOWER TO MIDDLE 30S. THESE TEMPERATURES COMBINED WITH ROAD TREATMENT WAS KEEPING MOST OF THIS PRECIPITATION LIQUID AT THE SURFACE WITH LITTLE IN THE WAY OF ICING REPORTED. FIRST OFF...FOG COULD BECOME A BIT TROUBLESOME GOING INTO THIS EVENING BEFORE ONSET OF PRECIPITATION. COULD SEE A 1-2 HOUR WINDOW OF SOME DENSE FOG THIS EVENING FOR AREAS SOUTH OF I-90 THEN IMPROVING AS PRECIPITATION MOVES IN. EXPECT A RAPID EXPANSION OF PRECIPITATION NORTHWARD INTO THE AREA THIS EVENING...LASTING INTO THE OVERNIGHT HOURS WITH INCREASING LIFT/MOISTURE TRANSPORT AS THAT WAVE OF LOW PRESSURE OVER THE SOUTHERN PLAINS MOVES INTO NORTHERN MO BY FRI 12Z. MODEL SOUNDING PROFILES SUPPORT A RAIN/SNOW MIX WITH HIGHER TERRAIN SEEING MORE SNOW AND LOWER TERRAIN MORE RAIN. RIGHT NOW IT APPEARS 1-2 INCHES OF SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF SOUTHEAST MN INTO NORTH CENTRAL WI...WITH LESSER AMOUNTS ELSEWHERE. WITH LOWS TONIGHT HOVERING AT OR ABOVE THE FREEZING MARK AND TREATED ROADWAYS...EXPECTING MINIMAL ICING IMPACTS. OF COURSE...WILL HAVE TO KEEP A CLOSE EYE ON THIS. LOW PRESSURE WILL CONTINUE TRACKING NORTHEAST FROM NORTHERN MO FRIDAY MORNING...TO NEAR THE WI/IL BORDER BY 6PM FRIDAY. THIS WILL KEEP THE RAIN/SNOW MIX GOING ACROSS THE AREA THROUGH THE DAY. SNOW ACCUMULATIONS THROUGH THE DAY ARE EXPECTED TO BE AROUND AN INCH OVER THE COOLER/HIGHER TERRAIN ARES FROM SOUTHEAST MN INTO NORTH CENTRAL WI WITH LESS THAN 1/2 INCH ELSEWHERE. PLAN ON HIGHS IN THE MID/UPPER 30S. LOOK FOR A DIMINISHING TREND IN THE PRECIPITATION FROM SOUTHWEST TO NORTHEAST FRIDAY NIGHT AS THE LOW DEPARTS NORTHEAST OF THE REGION. LOOKS LIKE PERHAPS A FEW TENTHS OF AN INCH OF ADDITIONAL SNOW ACCUMULATION AS COLDER AIR FILTERING IN ON THE BACKSIDE OF THE DEPARTING LOW TRANSITIONS THE PRECIPITATION TO ALL SNOW. LOOK FOR OVERNIGHT LOWS DIPPING INTO THE TEENS/LOWER 20S WEST OF THE MISSISSIPPI RIVER...TO THE UPPER 20S/LOWER 30S EAST OF THE RIVER. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 256 PM CST THU JAN 7 2016 SATURDAY WILL SEE THE BEGINNINGS OF ARCTIC AIR INVASION WITH HIGHS NOT PUSHING TO MUCH ABOVE THE MORNING LOWS IN THE TEENS TO NEAR 30 ON NORTHWEST WINDS IN THE 10-20 MPH RANGE. WITH COLD AIR ADVECTION/CYCLONIC FLOW...CANNOT RULE OUT SOME LIGHT SNOW/SNOW SHOWER ACTIVITY. CARRIED A SMALL-END CHANCE FOR NOW. COLDEST AIR OF THE 2015/2016 WINTER SEASON WILL BE OVER THE AREA SATURDAY NIGHT THROUGH MONDAY. LOOKING FOR LOWS SATURDAY NIGHT IN THE SINGLE DIGITS BELOW ZERO WEST OF THE MISSISSIPPI AND SINGLE DIGITS ABOVE ZERO EAST OF THE RIVER. HIGHS ON SUNDAY WILL ONLY BE IN THE 0-10 DEGREE ABOVE ZERO RANGE...ALONG WITH MORNING WIND CHILLS IN THE TEENS TO 20S BELOW ZERO. LOWS SUNDAY NIGHT/MONDAY MORNING LOOK TO BE IN THE SINGLE DIGITS BELOW ZERO WITH WIND CHILLS IN THE TEENS/20S BELOW ZERO AGAIN. AS SUCH...WILL LIKELY HAVE TO CONSIDER AN EVENTUAL WIND CHILL HEADLINE. COLD NORTHWEST FLOW ALOFT OUT OF CANADA KEEPS THE REGION COLDER THAN NORMAL MONDAY THROUGH THURSDAY. IN ADDITION...A COUPLE WEAK TROUGH OF LOW PRESSURE ROTATING THROUGH THIS FLOW MAY PRODUCE SOME LIGHT SNOW MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 544 PM CST THU JAN 7 2016 IFR TO LIFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH MUCH OF THE FORECAST PERIOD. FOG...RAIN...AND SNOW WILL IMPACT THE TAF SITES TONIGHT THROUGH FRIDAY. THE PRECIPITATION TYPE SHOULD BE MAINLY RAIN AT KLSE FROM LATE TONIGHT THROUGH THE DAY ON FRIDAY. AT KRST...THE DOMINANT PRECIPITATION TYPE SHOULD BE SNOW WITH VISIBILITIES FALLING TO 1 MILE OR LESS AT TIMES. EVEN WITHOUT THE FALLING SNOW VISIBILITIES WILL BE REDUCED TO 1 MILE OR LESS IN FOG. CEILINGS WILL ALSO BE VERY LOW AT KRST...MAINLY 200 FEET OR LOWER AT TIMES. CEILINGS AND VISIBILITIES WILL BE A LITTLE BETTER AT KLSE WHERE MAINLY RAIN OR DRIZZLE IS EXPECTED TONIGHT THROUGH MIDDAY FRIDAY. AT KLSE...WE COULD SEE CEILINGS FALL TO AROUND 500 FEET LATE TONIGHT BUT THEY SHOULD THEN BOUNCE BACK UP TO AROUND 800 FT DURING THE DAY ON FRIDAY. LOOK FOR THE RAIN TO SWITCH OVER TO SNOW OR A RAIN SNOW MIX AT KLSE BY LATE IN THE AFTERNOON INTO EARLY FRIDAY EVENING WITH IFR CONDITIONS POSSIBLE IN THE SNOW. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM....DAS AVIATION...WETENKAMP
Hazardous weather outlook, Jan 7, 3:44 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 344 PM CST THU JAN 7 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 344 PM CST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT AREAS OF FOG WILL OCCUR MAINLY OVER THE RIDGE TOPS AND HIGHER TERRAIN AREAS. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE AT TIMES. A MIX OF RAIN AND SNOW WILL BE SEEN FOR TONIGHT. SNOW ACCUMULATIONS LOOK TO BE A WET 1 TO 2 INCHES FROM SOUTHEAST MINNESOTA INTO NORTH-CENTRAL WISCONSIN WITH LESSER AMOUNTS ELSEWHERE. THIS MAY PRODUCE SOME SLICK SPOTS ON ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RAIN/SNOW MIX WILL CONTINUE FRIDAY INTO FRIDAY NIGHT WITH POSSIBLY ANOTHER 1 TO LOCALLY 2 INCHES OF WET SNOW FROM SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN. LESSER AMOUNTS ARE EXPECTED ELSEWHERE. WATCH FOR SLICK SPOTS ON ANY UNTREATED ROADWAYS. VERY COLD AIR WILL MOVE INTO THE REGION LATER SATURDAY...LASTING INTO MUCH OF THE WEEK. WIND CHILL ADVISORIES MAY BE NEEDED... ESPECIALLY SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... ANY SNOW ACCUMULATION REPORTS ARE MUCH APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS
In the hours before
Special weather statement, Jan 7, 3:02 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 302 PM CST THU JAN 7 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-080000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 302 PM CST THU JAN 7 2016 ...FOG PERSISTING ACROSS MUCH OF THE AREA THIS AFTERNOON... A WARMER AND MOIST AIRMASS BEING PUSHED NORTH OVER THE SNOW COVERED GROUND WAS RESULTING IN FOG ACROSS MUCH OF THE AREA AT MID AFTERNOON. SOME OF THE FOG WAS QUITE THICK...WITH VISIBILITIES BELOW 1/2 MILE...ESPECIALLY OVER RIDGE TOPS AND ACROSS HIGHER TERRAIN AREAS IN NORTHEAST IOWA. THIS FOG IS GOING TO PERSIST THROUGH 6 PM. IF DRIVING...BE PREPARED FOR REDUCED VISIBILITIES IN THE FOG... ESPECIALLY ACROSS RIDGE TOPS AND HIGHER TERRAIN AREAS. TRAVEL WITH CAUTION AND ALLOW SOME EXTRA TIME TO REACH YOUR DESTINATION. VISIBILITIES WILL REMAIN REDUCED IN THE FOG INTO THE EVENING HOURS. RRS
Special weather statement, Jan 7, 6:47 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 647 PM CST THU JAN 7 2016 MNZ079-086>088-WIZ017-029-032>034-041>044-080300- WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON 647 PM CST THU JAN 7 2016 ...A FEW SLIPPERY STRETCHES POSSIBLE ON UNTREATED AND SECONDARY ROADS THIS EVENING... LIGHT RAIN IS OVERSPREADING THE AREA THIS EVENING. WHILE TEMPERATURES ARE AT OR SLIGHTLY ABOVE FREEZING...A FEW UNTREATED ROADS AND SIDEWALKS COULD DEVELOP SOME ICY STRETCHES . ANY ICE ACCUMULATIONS WILL BE MINOR...GENERALLY A GLAZE OR LESS. ALSO..BE ALERT FOR PATCHY DENSE FOG ALONG RIDGE TOP LOCATIONS. DRIVE WITH CAUTION THIS EVENING. WETENKAMP
Special weather statement, Jan 7, 7:09 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 709 PM CST THU JAN 7 2016 WIZ017-029-032>034-041>044-080315- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON 709 PM CST THU JAN 7 2016 ...A FEW SLIPPERY STRETCHES POSSIBLE ON UNTREATED AND SECONDARY ROADS THIS EVENING... LIGHT RAIN IS OVERSPREADING WESTERN AND CENTRAL WISCONSIN THIS EVENING...AND MAY MIX WITH SNOW AT TIMES. WHILE TEMPERATURES ARE AT OR SLIGHTLY ABOVE FREEZING...A FEW UNTREATED ROADS AND SIDEWALKS COULD DEVELOP SOME ICY STRETCHES. ANY ICE ACCUMULATIONS WILL BE MINOR...GENERALLY A GLAZE OR LESS. ALSO...BE ALERT FOR PATCHY DENSE FOG ALONG RIDGE TOP LOCATIONS. DRIVE WITH CAUTION THIS EVENING AND ALLOW FOR SOME EXTRA TRAVEL TIME. IAZ008-MNZ079-086>088-094-095-080315- MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN 709 PM CST THU JAN 7 2016 ...LIGHT SNOW COULD CREATE SOME SLIPPERY TRAVEL ON UNTREATED ROADS THIS EVENING... LIGHT SNOW OR A RAIN AND SNOW MIX WILL CONTINUE ACROSS PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA THIS EVENING. WITH TEMPERATURES HOVERING RIGHT AROUND FREEZING OR SLIGHTLY ABOVE...MUCH OF THE SNOW WILL MELT ON ROAD SURFACES. WHERE THE SNOW CAN STICK...PLAN ON SNOW ACCUMULATIONS OF 1/4 TO 1/2 INCH THROUGH 9 PM. ALSO...BE ALERT FOR PATCHY DENSE FOG ESPECIALLY ON RIDGE TOP LOCATIONS. DRIVE WITH CAUTION THIS EVENING AND ALLOW FOR SOME EXTRA TRAVEL TIME. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:17 AM CST | Dense Fog Advisory | ARX | Adams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more | 16 hr |
Nearby
Freezing Rain Advisories in Wisconsin, 2016Every freezing rain advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.